Secondary Logo

Institutional members access full text with Ovid®

Drug-induced peripheral neuropathy

Green, Sarah; Holton, Andrew

doi: 10.1097/FAD.0000000000000020
Invited Review Article
Buy

Summary Drug-induced peripheral neuropathy is an important clinical problem. It can cause irreversible symptoms such as pain and numbness that have an enormous impact on ability to function normally and perceived quality of life. This can lead to dose reductions or a requirement to cease treatment with a particular drug. The mechanisms of damage are not always fully understood, but particular drugs such as the cancer chemotherapy agents are well known as identified causes of peripheral neuropathy. Investigative methods are not always satisfactory and the diagnosis is frequently clinical. It is important for clinicians to be aware of the problem so that patients at risk are asked the relevant questions.

aUniversity Hospital Coventry, Coventry

bRoyal Stoke University Hospital, Stoke-on-Trent, UK

Correspondence to Dr Sarah Green, MB ChB, MRCP, Specialist Registrar in Neurophysiology, University Hospital Coventry, Clifford Bridge Road, Coventry CV2 2DX, UK. E-mail: sarah.green16@nhs.net

Editor: R E Ferner, MSc, MD, FRCP, Director of the West Midlands Centre for Adverse Drug Reaction Reporting and Consultant Physician at City Hospital, Birmingham, UK. Assistant Editor: Mr C Anton, MA, MEng. Editorial Board: Australia: Dr M Kennedy, Professor G M Shenfield, Denmark: Professor J S Schou; England: Dr J K Aronson; India: Professor N Gogtay; Netherlands: Professor C J van Boxtel, Dr B H Ch Stricker; New Zealand: Dr T Maling; Scotland: Dr D N Bateman; Wales: Professor P A Routledge.

Copyright © 2016 Wolters Kluwer Health, Inc. All rights reserved.